Texas, 2004Tornado and Hail in Texas, June 12, 2004
June 12, 2004 · NWS SJT · 15 events in 6 counties and zones
11 thunderstorm wind, 2 hail, 1 high wind, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $186,000
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 12, 11:20 AM CST, 7 hours 53 minutes earlier.
Area forecast discussion, Jun 12, 11:20 AM CST, 7 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1220 PM CDT SAT JUN 12 2004
.SHORT TERM...GEARING UP FOR A RATHER BUSY LATE AFTERNOON AND
EVENING ACROSS WEST CENTRAL TEXAS. SPEED MAX CURRENTLY SEEN ON
SATELLITE IMAGERY ACROSS SOUTHERN NEW MEXICO AND BEGINNING TO ENTER
FAR WEST TEXAS...WILL HELP TO ACTIVATE THE DRYLINE TODAY. WITH A
MORE PRONOUNCED SHORTWAVE THAN LAST EVENING...STORM COVERAGE SHOULD
BE MORE NUMEROUS THIS EVENING. LIKE LAST NIGHT...WHERE
THUNDERSTORMS FORM...THEY WILL LIKELY BE SEVERE WITH FAVORABLE
SHEAR PROFILE AND VERY UNSTABLE AIRMASS. A FEW HIGH END EVENTS
POSSIBLE WITH THESE THUNDERSTORMS. THUNDERSTORMS SHOULD LINGER WELL
INTO THE OVERNIGHT WITH THE COMBINATION OF SHORT WAVE AND LOW LEVEL
JET TO HELP MAINTAIN THUNDERSTORM ACTIVITY.
STRONGER CAP ON SUNDAY AND LACK OF ANY SHORT WAVE WILL BE TOUGH FOR
THE DRYLINE TO POP A STORM...BUT CAN NOT RULE OUT AN ISOLATED STORM
RIGHT ALONG THE DRYLINE AND WILL SHOW THIS IN THE FORECAST. A
SLIGHTLY DRIER AIRMASS WILL WORK INTO THE AREA SUNDAY AND MONDAY...
WILL HELP TO WARM DAYTIME HIGHS A LITTLE MORE THAN WE HAVE SEEN THE
PAST COUPLE OF DAYS.
&&
.LONG TERM...STILL TRACKING LOW PRESSURE FEATURE THAT IS NOW
ENTERING THE SOUTHERN GULF OF MEXICO. THE GFS AND ETA NOW BOTH SHOW
THIS FEATURE CONTINUING TO MOVE WEST NORTHWEST AND BY TUESDAY
AFTERNOON IS PROGGED TO BE IN SOUTH CENTRAL TEXAS. MODELS THEN
LINGER THIS FEATURE AROUND CENTRAL AND EAST TEXAS FOR A COUPLE OF
DAYS. ALTHOUGH MOST OF WEST CENTRAL TEXAS WILL BE IN THE
UNFAVORABLE WESTERN SIDE OF THIS FEATURE...IT IS STILL WORTHY OF A
LOW POP MENTION AND WILL SLIDE THE MENTION BACK TO THE WEST A
LITTLE. THERE WILL BE HEAVY TROPICAL RAINS OVER PORTIONS OF TEXAS
ONCE AGAIN IF THE FORECAST IS CORRECT. WHERE EXACTLY WILL HAVE TO
BE DETERMINED IN LATER FORECASTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
ABILENE 71 93 73 95 / 70 10 10 0
SAN ANGELO 73 96 72 97 / 50 10 10 0
JUNCTION 73 93 72 95 / 20 0 0 0
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
27/BRAZZELL
Hazardous weather outlook, Jun 12, 1:30 PM CST, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
230 PM CDT SAT JUN 12 2004
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-131930-
BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX-
FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX-
MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX-
SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX-
TOM GREEN TX-
230 PM CDT SAT JUN 12 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.
.DAY ONE...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS THE NORTHERN BIG COUNTRY...GENERALLY ALONG AND NORTH
OF A ROBY...ANSON...TO ALBANY LINE. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE REST OF WEST
CENTRAL TEXAS.
THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP ALONG THE DRYLINE IN
WEST TEXAS LATE THIS AFTERNOON...AND MOVE INTO WEST CENTRAL TEXAS.
LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...BUT
ISOLATED TORNADOES ARE ALSO POSSIBLE...ESPECIALLY IN THE NORTHERN BIG
COUNTRY.
.DAYS TWO THROUGH SEVEN...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY ACROSS THE WESTERN BIG
COUNTRY AND WESTERN CONCHO VALLEY...AND THEN ACROSS THE NORTHWEST
HILL COUNTRY...HEARTLAND...AND EASTERN BIG COUNTRY TUESDAY THROUGH
THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY LATE THIS AFTERNOON THROUGH THIS
EVENING.
Event by event
11 thunderstorm wind, 2 hail, 1 high wind, 1 tornado. Local standard time, as filed.
Thunderstorm Wind, Fisher
- When
- June 12, 7:13 PM CST
- Where
- Fisher County, 4 mi E of Hobbs
- Measured
- 51 kt (59 mph) measured gust
- Property damage
- $10,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.783, -100.533
Power poles were knocked down by strong thunderstorm winds.
Thunderstorm Wind, Fisher
- When
- June 12, 7:30 PM CST
- Where
- Fisher County, Roby
- Measured
- 51 kt (59 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.750, -100.383
Several trees blown over.
High Wind, Tom Green
- When
- June 12, 7:40 PM CST to 8:40 PM CST
- Where
- Tom Green forecast zone
- Measured
- 39 kt (45 mph) measured sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 31.404, -100.462 (the zone’s center; the record gives no point)
Sustained winds of 45 mph with gusts up to 56 mph were reported from ASOS at the San Angelo airport. It was latter determined that this occurred during a slight heat burst from a decaying thunderstorm.
Tornado, Jones
- When
- June 12, 7:56 PM CST to 7:57 PM CST
- Where
- Jones County, Funston
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 20 yd
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.750, -99.800
Brief tornado reported near Funston. No damage was observed.
Thunderstorm Wind, Jones
- When
- June 12, 8:00 PM CST
- Where
- Jones County, Stamford
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 32.950, -99.783
Trees and power lines down.
Thunderstorm Wind, Haskell
- When
- June 12, 8:05 PM CST
- Where
- Haskell County, Haskell
- Measured
- 77 kt (89 mph) measured gust
- Property damage
- $50,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 33.167, -99.750
Numerous trees and power lines blown down. The radio station in Haskell measured a 89 MPH wind gust.
Thunderstorm Wind, Haskell
- When
- June 12, 8:10 PM CST
- Where
- Haskell County, Haskell
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 33.167, -99.750
Radio station in Haskell reported another wind gust to 71 MPH.
Thunderstorm Wind, Jones
- When
- June 12, 8:10 PM CST
- Where
- Jones County, 8 mi NNE of Hawley
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 32.717, -99.783
Thunderstorm Wind, Haskell
- When
- June 12, 8:15 PM CST
- Where
- Haskell County, Rochester
- Measured
- 87 kt (100 mph) estimated gust
- Property damage
- $80,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.317, -99.867
Winds estimated to near 100 MPH moved across northern portions of Haskell county damaging buildings, power lines and trees.
Thunderstorm Wind, Jones
- When
- June 12, 8:30 PM CST
- Where
- Jones County, Lueders
- Measured
- 70 kt (80 mph) estimated gust
- Property damage
- $10,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.800, -99.633
Power lines and trees blown down.
Thunderstorm Wind, Throckmorton
- When
- June 12, 8:40 PM CST
- Where
- Throckmorton County, Throckmorton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $8,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.183, -99.183
Power lines and trees down in Throckmorton.
Thunderstorm Wind, Shackelford
- When
- June 12, 8:45 PM CST
- Where
- Shackelford County, 8 mi W of Albany
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.733, -99.433
Thunderstorm Wind, Throckmorton
- When
- June 12, 8:49 PM CST
- Where
- Throckmorton County, Woodson
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $8,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.017, -99.050
Trees blown down in Woodson.
Hail, Jones
- When
- June 12, 9:00 PM CST
- Where
- Jones County, 1 mi S of Hawley
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 32.600, -99.833
Hail, Jones
- When
- June 12, 9:02 PM CST
- Where
- Jones County, 1 mi ENE of Hawley
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 32.617, -99.817
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Kansas, June 12 to 13, 20042 injured · $575,000 · F3 · 62 events
- Flash Flooding and Hail in Missouri, June 12 to 13, 2004$5.7 million · 2.5 in hail · 50 events
- Damaging Wind in Missouri, June 12, 20041 death · 70 kt wind · 1 event
- Flash Flood and Hail in Nebraska, June 12, 2004$4.6 million · 2 in hail · 20 events
- Tornado and Hail in Tennessee, June 12 to 13, 2004$284,000 · F1 · 18 events
- Hail and Damaging Winds in Kansas, June 12, 2004$1.0 million · 1.75 in hail · 6 events
- Hail and Damaging Winds in Texas, June 12, 2004$766,000 · 1.75 in hail · 11 events
- Hail and Damaging Wind in Texas, June 12, 2004$675,000 · 2.75 in hail · 11 events
- Hail in Kansas, June 12, 2004$645,000 · 1.75 in hail · 5 events
- Flash Flooding in Indiana, June 12, 2004$538,000 · 7 events
- Flooding in West Virginia, June 12, 2004$500,000 · 2 events
- Flash Flood in Kentucky, June 12, 2004$500,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406956, 5406957, 5407247, 5407248, 5407249, 5407250, 5407251, 5407252, 5407253, 5407254, 5407255, 5407256, 5407257, 5407258, 5407259.